Ask a doctor

How to Thin out the Skin Around the Nose Without Undergoing a Rhinoplasty?

I have had rhinoplasty over a year ago. I have thick skin and therefore a revision rhinoplasty is not advised since nothing more could be achieved other than reducing the nostrils which are already small. Is there any way I could thin out the skin around the nose without any color changes or any other side effect?

Doctor Answers (3)

Thinning skin non-surgically

+1

Injection of steroids and/or 5FU can help thin the skin non-surgically but there are limits to how much improvement is possible


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Thinning the Nasal Skin

+1

Hi,

You can try Kenelog injections, however there are some side effects from the injections that you should be made aware of prior to injection. You should also make sure you have an experienced injector do this.

Best,

Dr.S.

Oleh Slupchynskyj, MD, FACS
New York Facial Plastic Surgeon
5.0 out of 5 stars 209 reviews

Kenalog injections, or 5-fluorouracil injections have been used to reduce swelling and thin skin after rhinoplasty.

+1

When judiciously done, and in experienced hands, directed injections of kenalog, 5-fluorouracil, or a combination of the two, can be used to reduce edema (swelling), and scar tissue formation.  From your question it's not completely clear to me where exactly the skin you would like to thin is, but this is one possibility.  There are risks to this, such as excessive thinning of the skin (dermal atrophy) and pigmentation issues, but when administered by a surgeon experienced with this modality, typically does not produce untoward effects.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.